MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT60
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that during intraocular lens implantation procedure, before inserting in the cartridge detached haptic was noted.The patient was left aphakic.Additional information was received stating the surgery was completed a week after.
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The lens was returned positioned incorrectly (posterior surface up) in a lens case in the opened, folded peel pouch placed inside the lens carton.Solution was dried on the lens.One haptic was broken in the gusset area.The broken haptic was not returned.The other haptic was broken in the distal area.The broken distal haptic portion was returned bent in the distal tip area and adhered to the lens in dried solution.The optic was torn and split from the side edge travelling toward the toric axis marks.The optic edge was scraped on the posterior.Additional cracked and gouged damage was observed on the posterior surface near the optic edge.The photos show the broken haptic and optic damage.One haptic appeared bent against a post.Upon return, this haptic was broken due to position in the lens case.Product history records were reviewed and the documentation indicated the product met release criteria.The viscoelastic present on the returned lens is unknown.The reported broken haptic damage was observed in the photos and during the product evaluation.The product investigation could not identify a root cause for the damage.The observed lens damage is similar in appearance to handling related damage.All lenses are 100 percent inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met alcon¿s release criteria.Based on our observation, and the review of manufacturing records, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, we are unable to verify that the damage was present when opened.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19497007
Report Number1119421-2024-01094
Device Sequence Number20791795
Product Code MFK
UDI-Device Identifier00380652391849
UDI-Public(01)00380652391849(17)250812(11)200813(10)15091490(21)15091490094
Combination Product (Y/N)N
Initial Reporter CountryLO
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/12/2025
Device Model NumberTFNT60
Device Catalogue NumberTFNT60.320
Device Lot Number15091490
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by Manufacturer07/09/2024
Initial Report FDA Received Date06/10/2024
Supplement Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown